Neuropathy and Parkinson's

Hi 👋🏽

I've asked this question before of the community...I was diagnosed in 2012 with PD and have never followed what the neurologists feel is a "normal" path. My symptoms are always puzzling to them..but PD is a puzzling disease I tell them...

About 2-3 months now I have experienced boiling hot sweats for few minutes then icy cold chills...palms and soles of feet are reddened and 😖 painful. Other parts of my book day are starting to feel this way.. my movement disorder clinic pretty much says this isn't PD family doctor says yes it is and neurologist should be attending to me?....

I take 100/25 Sinemet every 1 1/2 to 2 hours up until 9:00pm then long acting which takes me to 0300.

I've seen a naturopath doctor who has done more for me in 2 weeks than the neurology clinic has in 5 years...

Does any one else have these symptoms and if so how do you deal with it...

23 Replies

oldestnewest
  • Having PD doesn't protect you from having other condition as well (sadly).

    Could you be menopausal, or have thyroid imbalance, or an allergies etc, etc.?

  • I should have included the fact I've had blood work etc...done

  • Do you mind if I ask, what has the naturopath doctor done so well?

  • The Title of your message says Neuropathy, did your Doctor diagnosed it? were there any specific done? I have PD , am also on Sinemet. Lately feel more & more other symptoms: frozen feet, legs pain, back pain, difficulty driving, difficulty walking soetimes........my generalist to rule out blood clot , bad blood circulation ordered many researches from a blood draw , then I had ultra sounds done, EKG, Echocardiogram and an evaluation from a blood/cardio specialist: excellent results ! Tomorrow I have an appointment with my movement disorder Neurologist for her opinion, but I have googled and my researches detect it is Peripheral Neuropathy ! Wonder what tests could be done to prove that it is or it is not ? anyone went through that?

    Best to you .

    CDR

  • Keep us posted on your Peripheral Neuropathy theory. I have had the same thought.

  • I will. The naturopath I see is amazingly helpful compared to the movement disorder clinic...

  • I'm having the same symptoms. I'm sure it's been caused by Sinemet. I Googled it. The addition of Carbidopa to the original Levodopa can destroy vitamin B6, essential for normal metabolism. Unfortunately, even though I'm now taking B6 supplements, I think the damage has been done and is irreversible. I'm seeing GP next week, will request a P.N. test.

  • I have hot flashes that last any where from a couple of minutes to an hour. My solution has been to put cold wet clothes on my forehead and the back of my neck. I also get the shakes and am achy when the temperature is just a bit cool. These symptoms are from PD and if your neurologist says they are not then that neurologist is not as familiar with PD as he should be. I've been going to a Movement Disorder Clinic, but prior to that I went to a neurologist that was not as familiar with PD and he actually told me that pain is not one of the symptoms of PD. At that point I knew I needed to find another doctor.

  • Thank you Theresa...these are unlike any I've ever experienced before. The hot sweats are boiling hot and then I'm icy cold..this happens when I'm wearing off..the pain becomes unbearable because it affects my nerve endings...

  • Yes, I wake at about 4 a.m. with feet so cold and painful, I can't sleep. When I touch my feet, they feel hot, but my brain tells me they are cold. Strangely, if I heat and wear microwaveable slippers, my feet feel no longer cold and I can sleep. So this is definitely nerve damage. But how has it happened and what can I do about it? A normal evolution of PD or a side effect of Sinemet?

  • I believe it's a wearing off phenomenon and so PD affects muscles which are attached to nerve endings.

    The naturopath I'm seeing has prescribed a few products which have been very beneficial.

  • I have had Parkinson's disease now for 13 years, since 2003 when I was initially diagnosed. I have taken quite a range of medication, starting with requip and then progressing to sinemet 100/25. I have also taken Azilect, Amantadine, Mirapex and Lorazapam for anxiety. About 3 years ago. I was started with Stalevo and take the Stalevo 6 times in a 24 hour period. I have advanced to the stages of advanced Paerkinsons disease and therefore cannot work productive any more as I have many off and on cycles throughout the day. The symptoms, I am having are varied somewhat depending on the weather, time of day and stress level. I am under. The symptoms are not always severe, so I sometimes can overcome the rigidity, freezing etc that goes with it. Generally the symptoms come on very quickly and I am in an off period which lasts anywhere from an hour, up to two in many cases. It usually starts with a very stiff femor muscle in my upper left leg and then progresses to the rest of my lower body. which becomes rigid and painful in the arm and leg sockets. My back tightens up a lot also. It is at these times of the heightened level of symptoms that I have the most trouble with bathroom activities. Getting to and from sometimes becomes a problem, whereby I have to proceed on all fours to the bathroom and to other rooms, until the muscle tremoring reduces and the strength level returns to normal. I don't envy any of you at all, as I know that these symptoms are not any fun to deal with by any means. My worst part of the day is generally in the mornings and lasts sometimes until noon time. Lastly I have been experiencing sometimes violent cramping and shaking in both of my legs when I start to come out of the off period. It sometimes, lasts an hour at the most. I hope, I have provided some good information on the extent of my Parkinson's symptoms for others, who may be experiencing similar symptoms. Lastly I am, considering DBS surgery and hope that this will serve to circumvent some of these symptoms, I am now experiencing.

  • I hope you get the peace you deserve..have you tried a naturopath? TY for sharing.. may I ask where you live?

  • I have heat in torso area mostly which comes and goes. Also, at times my feet feel like they are burning. Mostly, in the area of the toes is the burning and it comes and goes. I always thought it was a side affect of the medication but I read recently that too little serotonine can cause your body not to regulate heat correctly. I am going to ask my neurologist and experiment to see if taking some L-tryptophan, a precursor to serotonine might help alleviate the problem.

  • Hmmmmm....sounds like autonomic disorder which is associated with PD. Unless you are menopausal as well?

  • I agree... I 'm not menopausal

  • Have you had a hair analysis to check your copper, magnesium etc levels?

  • No I haven't

  • Might be worth it. It was not costly here in Australia. These symptoms may be caused by copper issues, which are complicated.

    Blood tests for these things don't really give accurate info.

  • I too would like to know what the naturopath has helped you with.

  • Me too

  • Has helped with anxiety and neuropathy pain

  • I take extra B vitamins (specifically including B1 and B2) to help with PD symptoms and the peripheral neuropathy. Whether the neuropathy is from autoimmune conditions or PD (which are probably related anyway), I find these help.

    Is there something your naturopath has specifically recommended that you can share?

You may also like...